I have been on Warfarin for 16 years after having an artificial Aortic valve replacement.There have been times when I had wished I had gone for an tissue replacement.
Due to unstable INR I needed venous blood tests virtually every 2 weeks, which would mean hour waits at local hospital and results back from doctors next day. Not ideal when had to travel to work. Last year my GP started doing pin prick tests at surgery, Yippee! so great. I have Coeliac Disease (Gluten allergy) which was finally diagnosed two years after having open heart surgery.
On my last visit to my Rheumatologist regrading my bone density, which is not that good due to years from suffering from Coeliac Disease, I told him of my concerns taking calcium and having a diet which is naturally high in calcium and my concerns regarding interactions with warfarin; he said I could stop tablets and take Vitamin D and now my INR is a lot more stable.
I damaged my ankle two years ago and now have now developed Osteoarthritis in the mid-foot. Three weeks ago I thought I had rounded a corner and was walking a lot more due to less pain, all be it still walking with a limp. However this euphoria was short lived when home from work, which involves being on my feet all day, I could not put my foot to the floor.
Visited local A&E and was told I have Plantar Fasciitis. Wanted to give me large doses of anti-inflammatories to get the swelling down, this unfortunately I told doctor was not possible as on warfarin.
So I have had three weeks of being unable to walk and ice packs trying to get swelling down. I am 47 years old and still have two children at home with bills to pay, losing three weeks pay is not very good especially after Christmas.
Every option I look at to help with bone health and inflammation interacts with warfarin.
Also everywhere you read now states how vitamin K is needed for good bones, this worries me as warfarin blocks this. In my early forties I started early menopause, it was suggested I go on HRT to protect my bones. This was short lived as this too interacts with warfarin and caused permanent bleeding so had to come off it.
So the odds seemed stacked against me due to warfarin constantly being in the way.
Has anyone got any suggests that might help with any of the above. If so many natural products cause thinning of the blood why can't we just take a pill with these in instead.
Asked Cardiologist if could take new anticoagulant at last check up, he said no as this has not been tested enough for use with artificial heart valves.